MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11638
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device return: unknown if complaint device will be returned for physical investigation.Information has been requested.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while a flexor raabe guiding sheath was in place in a patient, the hemostatic valve leaked.Additional patient outcome and event information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 18oct2021.The device leaked from the sidearm after insertion into the femoral artery via micropuncture access.The sheath began to leak after dilator was removed from the sheath.The sheath was in place for approximately one minute.Lidocaine and heparin were used during the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: d9, e4, information was inadvertently omitted from previous reports.Summary of event: as reported, while a flexor raabe guiding sheath was in place in a patient, the hemostatic valve leaked.Additional information was received 18oct2021.The device leaked from the sidearm after insertion into the femoral artery via micropuncture access.The sheath began to leak after dilator was removed from the sheath.The sheath was in place for approximately one minute.Lidocaine and heparin were used during the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures was conducted during the investigation.A visual inspection of the returned device was also conducted.The device was returned to cook in a used condition.During tabletop testing and while flushing the sheath, it was discovered that the device was leaking from the check-flo valve.Cook reviewed the device history record (dhr).The dhr for the reported lot found 1 relevant non-conformance for failed leak test in 2 devices, both of which were scrapped.A database search for complaints on the reported lot found no additional complaints reported from the field.Although these non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped, and there are 100% inspections to capture this non-conformance.As adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in field.Cook completed a review of the product device master record (dmr).Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: instructions for use ¿using the side-arm of the valve, flush the sheath by filling the sheath assembly completely with heparinized saline.¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded a component failure contributed to this failure mode.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was sent.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12646938
Report Number1820334-2021-02344
Device Sequence Number16517732
Product Code DYB
UDI-Device Identifier00827002116382
UDI-Public(01)00827002116382(17)240818(10)14158653
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2024
Device Model NumberG11638
Device Catalogue NumberKCFW-6.0-38-55-RB-RAABE
Device Lot Number14158653
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer10/18/2021
01/17/2022
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date11/15/2021
02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown